Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 5, 2006, 12:59 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 12:59 PM CDT (17:59 UTC)
- Expired
- Apr 6, 2006, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 051803
FFWSJU
PRC053-089-119-052100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
159 PM AST WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
FAJARDO
RIO GRANDE
* UNTIL 500 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO ESPIRITU SANTO
* AT 153 PM AST...A RIVER LEVEL SENSOR INDICATED THAT RIO ESPIRITU
SANTO WATER LEVELS WERE ABOVE FLOOD STAGE ARE STILL INCREASING FROM A
STREAM OF SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
3 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. FLOODING
IN THIS CASE WILL NOT BE LIMITED TO THE RIO ESPIRITU SANTO...RAIN IS
OCCURRING IN THE MOUNTAINOUS REGIONS OF RIO GRANDE LUQUILLO AND
FAJARDO AND FLOODING IS LIKELY IN ALL OF THESE MUNICIPALITIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS AND ROADS ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. THOSE
HIKING ALONG THESE STREAMS SHOULD MOVE UP AND OUT OF CANYONS.
LAT...LON 1831 6569 1828 6572 1830 6579 1833 6584
1835 6581
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 051905
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
259 PM AST WED APR 5 2006
PRC053-089-119-051919-
LUQUILLO-FAJARDO-RIO GRANDE-
259 PM AST WED APR 5 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO...FAJARDO AND RIO GRANDE
RAIN OVER THE WARNED AREA HAS DIMINISHED CONSIDERABLY...AND ALL
RIVERS ARE NOW BELOW FLOOD STAGE. ALTHOUGH LIGHT TO MODERATE RAIN IS
STILL OCCURRING AND SOME PONDING IN ROADWAYS MAY STILL OCCUR IN
LUQUILLO AND FAJARDO THE MAIN DANGER FROM FLASH FLOODING HAS ENDED.
LAT...LON 1831 6569 1828 6572 1830 6579 1833 6584
1835 6581
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 11:11 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 5, 11:11 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1211 PM AST WED APR 5 2006 .UPDATE...PRECIPITABLE WATER IS RISING AGAIN OVER PUERTO RICO AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE BRISKLY THROUGH THE AREA ON EAST SOUTHEAST TRADE WINDS. THE GFS CONTINUES TO SHOW INCREASING MOISTURE AND SHOWERS WILL DEVELOP EARLY OVER THE AREA. LATEST RADAR SHOWS SHOWERS OVER NORTHWEST PUERTO RICO JUST AFTER NOON AND AMOUNTS ARE HIGH. SOME AREAS WITH HEAVY RAINFALL YESTERDAY WILL LIKELY SEE HEAVY AMOUNTS AGAIN TODAY AND THIS WILL MAKE THEM MORE VULNERABLE TO FLOODING. HAVE UPDATED ZONES FOR BETTER CHANCES OF RAIN OVER THE AREA. WINDS ARE SLIGHTLY STRONGER AND SLIGHTLY DIFFERENT SO EXACT PATTERN WILL NOT BE THE SAME. SOME POSSIBILITY OF FLASH FLOODING COULD OCCUR IF CELLS DEVELOP OVER THE SAME AREAS HOWEVER SO SITUATION WILL BE MONITORED CLOSELY. && .PREV DISCUSSION...SCATTERED SHOWERS CONTINUED ACROSS THE COASTAL WATERS OVERNIGHT AND ARE CURRENTLY DEVELOPING ALONG THE NORTHEAST COAST OF PUERTO RICO THIS MORNING. WHILE BRIEF PERIODS OF MODERATE RAIN WILL BE ASSOCIATED WITH THIS SHOWER ACTIVITY...NO SIGNIFICANT ACCUMULATION IS EXPECTED. THE UPPER LEVEL TROUGH DIGGING TO THE WEST OF PUERTO RICO THIS MORNING...COMBINED WITH AN INCREASE IN LOW LEVEL MOISTURE TODAY...IS EXPECT TO ENHANCE DIURNAL SHOWER ACTIVITY THIS AFTERNOON. WITH CONTINUED EAST SOUTH EAST FLOW EXPECTED AGAIN TODAY...COULD SEE DIURNAL SHOWER ACTIVITY REACH INTO THE SAN JUAN METRO AREA AS WELL AS MUCH OF THE NORTHERN SECTIONS OF PUERTO RICO. WITH THIS IN MIND...URBAN AND SMALL STREAM FLOODING WILL THEREFORE LIKELY BE A THREAT TO THE AREAS RECEIVING THE HEAVIEST RAINFALL DURING THE AFTERNOON AND EVENING HOURS. EXPECT THE CONTINUED PRESENCE OF THE TROUGH WEST OF PUERTO RICO COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...TO KEEP THE WEATHER ACTIVE OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS AGAIN ON THURSDAY...BEFORE SLIGHTLY DRIER AIR MOVES IN BEHIND THIS UPPER LEVEL TROUGH FOR THE FIRST PART OF THE WEEKEND. SYNOPSIS...HIGH PRESSURE OVER THE CENTRAL EAST ATLANTIC WILL CONTINUE TO PRODUCE AN EAST SOUTHEASTERLY WIND OVER THE LOCAL AREA...AS MOISTURE WILL CONTINUE TO INCREASE ACROSS THE AREA AHEAD OF AN UPPER LEVEL TROUGH THAT IS EXPECTED TO DIG SOUTHWARD OVER THE CARIBBEAN THROUGH EARLY FRIDAY. MARINE...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE OFF SHORE ATLANTIC WATERS AND CARIBBEAN PASSAGES DUE TO A MIX OF EAST NORTHEAST WIND WAVES AND LONG PERIOD NORTH NORTHEAST SWELLS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && SNELL
Hazardous weather outlook, Apr 5, 7:50 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 850 AM AST WED APR 5 2006 PRZ001>013-AMZ710>750-061000- 850 AM AST WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY PRODUCING CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO. THESE STORMS WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND THUNDERSTORMS IN WESTERN PUERTO RICO WHICH WILL BE CAPABLE OF GENERATING URBAN AND SMALL STREAM FLOODING EACH OF THOSE DAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-061000- 850 AM AST WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...MOISTURE WILL INCREASE TODAY AND PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MOISTURE WILL REMAIN HIGH ON THURSDAY AND CONTINUE TO AFFECT THE LOCAL AREA THROUGH SATURDAY. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THE GENERATION OF SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE LOCALIZED GUT FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:12 PM CDT | Flash Flood Watch | JSJ | 6 hr | |
| Apr 5, 5:40 PM CDT | Marine Weather Statement | JSJ | 7 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.